New Zealand Reports First Pfizer COVID-19 Vaccine Death

The New Zealand health ministry recorded its first death linked to Pfizer’s COVID-19 vaccine on Monday, August 30, after a woman suffered an unusual side effect that led to inflammation of the heart muscle.

According to reports from Reuters, the report was reviewed by an independent panel observing the efficacy and safety of the vaccines.

The ministry’s statement said, “This is the first case in New Zealand where a death in the days following vaccination has been linked to the Pfizer COVID-19 vaccine.” The ministry added that the vaccine monitoring panel related the death to myocarditis, a rare but familiar side effect of the Pfizer vaccine.

Pfizer acknowledged that there could be reports of myocarditis after immunizations, but the cases were extremely uncommon. A report from Reuters said that the company takes adverse events that are potentially associated with their vaccine “very seriously”.

The health ministry said, “The benefits of vaccination with the Pfizer COVID-19 vaccine continue to greatly outweigh the risk of both COVID-19 infection and vaccine side-effects, including myocarditis.”


© Fourth Estate® — All Rights Reserved.
This material may not be published, broadcast, rewritten or redistributed.